An overdose can be defined as too much substance on the brain for it to handle, so the body begins to shut down.
This course provides information about the opioid epidemic and how to recognize and respond to an opioid overdose. It includes practical, step-by-step guidance for performing rescue breathing and administering Narcan (naloxone).
- Opioid overdose statistics
- What are opioids?
- The impact of Fentanyl
- The role of drug duration & potency
- Definition of an opioid overdose
- Risk factors associated with overdose
- Vital steps for responding to an opioid overdose:
How Narcan works
- Assess the person
- Stimulate the person verbally & sternal rub
- Call 911
- Perform rescue breathing
- Administer Narcan (Naloxone)
- Monitor and support
- Place person in rescue position
This course is intended for anyone interested in learning about recognizing and responding to an opioid overdose. In addition to individuals, this course is relevant to businesses, treatment programs, and other social service agencies as a tool for opioid prevention and emergency preparedness.
Certificate of Training:
In order to receive a Certificate of Training, you must complete the pre and post assessment plus the course evaluation. If you want to receive a Certificate of Training, you must click the Enroll Now button and create a login.
This course was funded in part by the Massachusetts Department of Public Health Bureau of Substance Abuse Services and the Boston Public Health Commission.